MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY
Catalog Number PSR3D
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Death (1802); Perforation of Vessels (2135)
Date of Event 02/03/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Results: the penumbra system 3d revascularization device (psr3d) stent was fractured from the delivery wire and tangled in the non-penumbra stent retriever.The psr3d stent detached via double strut fracture at the detached tip.The psr3d was damaged and unable to be functionally tested.The psr3d stent portion was untangled from the stent retriever during investigation.Conclusions: evaluation of the returned psr3d revealed that the stent portion was fractured from the delivery wire via a double strut fracture.This damage is likely a result of forcefully retracting the device against resistance.Further evaluation revealed that the stent was damaged.This damage was likely a result of the retrieval process using the non-penumbra stent retriever.Penumbra psr3ds are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system 3d revascularization device (psr3d).During the procedure, the physician did not mention any resistance while using the psr3d.However, the psr3d stent fractured from the pusher wire on the first pass.Therefore, the physician used another stent retriever to remove the psr3d with the thrombus attached.After the stent retriever and psr3d were removed, an angiography was performed and revealed that the mca had become perforated.However, it is unknown when the perforation occurred and which device caused the perforation.The physician then used coils (unknown manufacturer) to treat the perforation.The patient's current medical status is unknown.
 
Event or Problem Description
On may 10th, 2018 additional information was received indicating that the patient expired.The cause of death is unknown and the relationship between the patient's death and the psr3d is unknown.

Brand Name
PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7311753
Report Number3005168196-2018-00482
Device Sequence Number11331292
Product Code NRY
UDI-Device Identifier00814548017853
UDI-Public00814548017853
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K162901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/03/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/05/2020
Device Catalogue NumberPSR3D
Device Lot NumberF79404
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/03/2018
Supplement Date Received by Manufacturer05/10/2018
01/14/2005
01/14/2005
Initial Report FDA Received Date03/02/2018
Supplement Report FDA Received Date03/15/2019
09/09/2019
09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Life Threatening; Required Intervention;
Patient Age84 YR
Date Report Sent to FDA01/01/2005